Alert archive / Michigan / Gale Warnings in 2023
Gale Warning 21, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 11, 2023, 2:18 PM EST. It took effect at Nov 12, 2023, 6:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2023, 2:18 PM EST (19:18 UTC)
- In effect from
- Nov 12, 2023, 6:00 AM EST
- Expired
- Nov 13, 2023, 12:50 AM EST
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
230 WHUS73 KGRR 111918 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 218 PM EST Sat Nov 11 2023 LMZ848-849-120330- /O.NEW.KGRR.GL.W.0021.231112T1100Z-231113T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 218 PM EST Sat Nov 11 2023 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... * WHAT...South winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 6 AM to 10 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gales are forecast develop Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-120330- /O.NEW.KGRR.SC.Y.0097.231112T1100Z-231113T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 218 PM EST Sat Nov 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Southwest winds 10 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 6 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
381 WHUS73 KGRR 120402 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1102 PM EST Sat Nov 11 2023 LMZ848-849-121215- /O.CON.KGRR.GL.W.0021.231112T1100Z-231113T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1102 PM EST Sat Nov 11 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... * WHAT...South winds 20 to 30 knots increasing to gales to 35 knots. Waves 6 to 9 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 6 AM to 10 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-121215- /O.CON.KGRR.SC.Y.0097.231112T1100Z-231113T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1102 PM EST Sat Nov 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 7 AM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 6 AM Sunday to 7 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
746 WHUS73 KGRR 120800 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 300 AM EST Sun Nov 12 2023 LMZ848-849-122100- /O.CON.KGRR.GL.W.0021.231112T1100Z-231113T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 300 AM EST Sun Nov 12 2023 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...South winds 20 to 30 knots with gusts up to 35 knots and waves 5 to 8 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 6 AM this morning to 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-122100- /O.EXT.KGRR.SC.Y.0097.231112T1100Z-231114T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 300 AM EST Sun Nov 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 10 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet expected. * WHERE...St Joseph to Whitehall. * WHEN...From 6 AM this morning to 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
350 WHUS73 KGRR 121847 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 147 PM EST Sun Nov 12 2023 LMZ848-849-130300- /O.CON.KGRR.GL.W.0021.000000T0000Z-231113T0300Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 147 PM EST Sun Nov 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South winds 20 to 25 knots with gusts up to 35 knots and waves 5 to 8 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-130300- /O.CON.KGRR.SC.Y.0097.000000T0000Z-231114T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 147 PM EST Sun Nov 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
710 WHUS73 KGRR 130234 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 934 PM EST Sun Nov 12 2023 LMZ848-849-130600- /O.EXT.KGRR.GL.W.0021.000000T0000Z-231113T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 934 PM EST Sun Nov 12 2023 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Southwest gales to 35 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ844>847-131045- /O.CON.KGRR.SC.Y.0097.000000T0000Z-231114T0300Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 934 PM EST Sun Nov 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST MONDAY... * WHAT...West winds 15 to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 10 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
069 WHUS73 KGRR 130550 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1250 AM EST Mon Nov 13 2023 LMZ848-849-131800- /O.CAN.KGRR.GL.W.0021.000000T0000Z-231113T0600Z/ /O.EXB.KGRR.SC.Y.0097.000000T0000Z-231114T0600Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1250 AM EST Mon Nov 13 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-131800- /O.EXT.KGRR.SC.Y.0097.000000T0000Z-231114T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1250 AM EST Mon Nov 13 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 11, 1:04 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 11, 1:04 PM EST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 104 PM EST Sat Nov 11 2023 LATEST UPDATE... Aviation .SHORT TERM...(Today through Sunday) Issued at 312 AM EST Sat Nov 11 2023 -- Benign November Weather For Veterans Day -- Light lake-effect rain showers this morning will tend to diminish as low-level ridging and surface high pressure move through the region. It appears that at least part of this Veterans Day will feature sunshine, especially away from Lake Michigan, though just enough moisture remaining in the lower levels will keep our area on the cusp of developing patches of stratocumulus by afternoon. Temperatures will be a touch cooler than normal. -- Slight Chance Precip Northwest Tonight Then Breezy Sunday -- Southwesterly low-level flow strengthens tonight in the gradient between the eastern Great Lakes high and troughing under an upper- level PV anomaly over the northern Minnesota border. Mid- level clouds will increase and may precipitate lightly from isentropic lift overnight north of Whitehall and Big Rapids. Have slight chance PoPs there, and it may be cold enough in the higher elevations of Osceola county for snow flurries. Sunday will be warmer but breezier than Saturday, and mostly sunny skies are favored in southern Michigan. Winds from the south will gust to about 15 mph around Jackson and 30 mph around Ludington. .LONG TERM...(Sunday night through Friday) Issued at 312 AM EST Sat Nov 11 2023 -- Above Normal Temps and Dry Most of Next Week -- Positive height anomalies prevail next week, with uneventful split flow pattern aloft and ridging generally dominating. This supports a stretch of unseasonably warm temps with highs of 55-60 and dry weather. PWATs are shown to be quite low, often below 0.25", suppressing rain chances and offering several opportunities for sunshine. The dry air mass will likely also promote chilly overnight low temps with diurnal temp swings of 20-30 degrees possible. -- Rain Showers Possible to End the Week -- Rain chances return Thursday night into Friday as the nrn branch of the upper jet buckles southward and sends a trough and sfc cold front through the GrtLks region. Will keep pops in the chance category for now given uncertainty in the magnitude of the upper trough/sfc front as well as questionable moisture availability. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1258 PM EST Sat Nov 11 2023 High pressure over the TAF sites will act to keep the winds on the relatively light side. Some clouds have developed early this afternoon and they could feature a brief MVFR ceiling for a few sites. Overall though, VFR conditions are expected to prevail most of the time. Mid level VFR clouds will arrive this evening as a warm front approaches. Light precipitation may fall out of these clouds, but the dry conditions near the ground are expected to evaporate the precipitation before it reaches the ground(virga). The winds near the lakeshore will increase Sunday morning and gusts may start to top 20 knots at KMKG. && .MARINE... Issued at 312 AM EST Sat Nov 11 2023 Light and variable winds over the water today will become more established from the south-southwest Sat night through Sun. Conditions will likely become hazardous for small craft north of Holland Sun morning, then the hazards expand southward Sun night into Mon. Gusts approaching gale force are possible Sun evening, particularly north of Holland to Manistee. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SHORT TERM...CAS LONG TERM...Meade AVIATION...MJS MARINE...CAS
Hazardous weather outlook, Nov 11, 3:14 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 314 AM EST Sat Nov 11 2023 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 314 AM EST Sat Nov 11 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-120900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 314 AM EST Sat Nov 11 2023 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds on Lake Michigan may become hazardous for small craft very late tonight, mainly north of Whitehall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves on Lake Michigan will be hazardous for small craft Sunday through Monday. A few gale-force wind gusts are possible Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:18 PM EST | Small Craft Advisory | GRR | 59 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.